Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 12, 2021, 8:34 PM CDT for Franklin County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 8:34 PM CDT (01:34 UTC)
- Expired
- Apr 12, 2021, 9:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 599 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS84 KTSA 130134 SPSTSA Special Weather Statement National Weather Service Tulsa OK 834 PM CDT Mon Apr 12 2021 ARZ020-130200- Franklin AR- 834 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY UNTIL 900 PM CDT... At 834 PM CDT, a strong thunderstorm was located 5 miles south of Cass, moving east at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Ozark... Cass... Jethro... Barnes... Redding... Turners Bend... Watalula... Taft... Paradise... This includes Interstate 40 in Arkansas between mile markers 33 and 36. LAT...LON 3553 9371 3550 9387 3567 9394 3575 9370 TIME...MOT...LOC 0134Z 253DEG 42KT 3561 9382 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:19 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 6:19 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 PM CDT Mon Apr 12 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected into the evening with mid/high clouds increasing. Showers will increase in coverage north of the front generally after 02-04Z, with the main impacts across the northwest AR sites and KMLC. Some isolated thunderstorms will be possible as well, along with brief periods of MVFR cigs. Much of the precipitation should slide south of the area after 12-14Z. && .PREV DISCUSSION... /Issued 307 PM CDT Mon Apr 12 2021/ DISCUSSION... Frontal boundary remains stalled across the higher terrain of northwest Arkansas and southeast Oklahoma this afternoon, with a wide range of temperatures across the boundary. The front will resume a southward motion overnight, putting the entire area in the cooler airmass for the rest of the week. Scattered showers and a few thunderstorms will develop north of the boundary this evening and persist into the overnight hours, with the greatest coverage of precipitation likely to be across far northwest Arkansas. Periodic rain chances will continue through the week, with relative maximums in precipitation coverage occurring Tuesday night in the south, and Friday across most of the area. Drier weather looks to return next weekend into early next week, with some rebound in temperatures likely by next Monday. Stayed close to the National Blend of Models forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 67 45 65 / 30 10 30 10 FSM 53 68 49 67 / 40 20 50 10 MLC 52 68 48 65 / 40 10 60 20 BVO 43 66 42 64 / 10 10 20 10 FYV 47 63 43 63 / 70 10 40 10 BYV 47 63 43 63 / 70 20 30 10 MKO 50 67 46 66 / 60 10 50 10 MIO 47 64 43 63 / 40 10 20 10 F10 50 68 46 65 / 40 10 50 10 HHW 55 71 50 66 / 30 20 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Apr 12, 4:46 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CDT Mon Apr 12 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CDT Mon Apr 12 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Most of Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are expected to develop by early to mid evening across parts of eastern Oklahoma and into northwest Arkansas. One or two storms may approach severe limits with hail the main threat. Also, grassland fires will still have the potential to rapidly spread into the early evening. However, the fire danger will lessen after sunset as rain chances increase and winds diminish. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Showers and scattered thunderstorms are forecast to spread across the region Tuesday night into early Wednesday. Severe weather is not expected. The remainder of the forecast through the weekend will feature below normal temperatures and periodic chances of rain. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 12, 7:03 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT Mon Apr 12 2021
OKZ069-072-130045-
Adair OK-Sequoyah OK-
703 PM CDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH AND
SOUTHWESTERN ADAIR COUNTIES UNTIL 745 PM CDT...
At 703 PM CDT, a strong thunderstorm was located near Vian, moving
northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Vian...
Marble City... Brushy Lake State Park...
Brushy... Bunch...
Short... Mc Key...
Box...
This includes Interstate 40 in Oklahoma between mile markers 293 and
306.
LAT...LON 3540 9494 3554 9506 3564 9489 3564 9481
3569 9481 3580 9461 3555 9446
TIME...MOT...LOC 0003Z 243DEG 29KT 3551 9492Special weather statement, Apr 12, 8:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 834 PM CDT Mon Apr 12 2021 ARZ020-130200- Franklin AR- 834 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY UNTIL 900 PM CDT... At 834 PM CDT, a strong thunderstorm was located 5 miles south of Cass, moving east at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Ozark... Cass... Jethro... Barnes... Redding... Turners Bend... Watalula... Taft... Paradise... This includes Interstate 40 in Arkansas between mile markers 33 and 36. LAT...LON 3553 9371 3550 9387 3567 9394 3575 9370 TIME...MOT...LOC 0134Z 253DEG 42KT 3561 9382
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:03 PM CDT | Special Weather Statement | TSA | Sequoyah | 42 min |
| Apr 13, 4:24 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Apr 12, 9:17 PM CDT | Special Weather Statement | TSA | Franklin | 13 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.